Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 298, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2007, 9:29 PM CDT for Lincoln County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2007, 9:29 PM CDT (02:29 UTC)
- Expired
- Jul 13, 2007, 10:15 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 80 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3455 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 140229 SVRLBF NEC111-140315- /O.NEW.KLBF.SV.W.0298.070714T0229Z-070714T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 929 PM CDT FRI JUL 13 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 1015 PM CDT * AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 15 MILES NORTH OF HERSHEY...OR ABOUT 13 MILES SOUTH OF TRYON...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HERSHEY BY 1005 PM CDT... LAT...LON 4139 10083 4138 10113 4108 10102 4118 10069 $$ KAR
2 follow-up statements
000 WWUS53 KLBF 140246 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 946 PM CDT FRI JUL 13 2007 NEC111-140315- /O.CON.KLBF.SV.W.0298.000000T0000Z-070714T0315Z/ LINCOLN NE- 946 PM CDT FRI JUL 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR NORTH CENTRAL LINCOLN COUNTY... AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR HIGHWAY 97 MILE MARKER 10...OR ABOUT 15 MILES NORTHWEST OF NORTH PLATTE...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTHEAST OF HERSHEY BY 1005 PM CDT... 7 MILES SOUTHWEST OF HIGHWAY 83 MILE MARKER 90 BY 1015 PM CDT... LAT...LON 4139 10083 4138 10113 4108 10102 4118 10069 $$ KAR
000 WWUS53 KLBF 140315 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1014 PM CDT FRI JUL 13 2007 NEC111-140324- /O.EXP.KLBF.SV.W.0298.000000T0000Z-070714T0315Z/ LINCOLN NE- 1014 PM CDT FRI JUL 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LINCOLN COUNTY EXPIRES AT 1015 PM CDT... THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LEVELS. HOWEVER...INTENSE RAINFALL WITH SMALL HAIL AND GUSTY WINDS ARE STILL EXPECTED FOR THE NORTH PLATTE AREA AND FOR AREAS WEST TO NEAR HERSHEY. LAT...LON 4139 10083 4138 10113 4108 10102 4118 10069 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:25 PM CDT, 6 hours 4 minutes earlier.
Area forecast discussion, Jul 13, 3:25 PM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 PM CDT FRI JUL 13 2007 .SYNOPSIS... DISORGANIZED FRONTAL STRUCTURAL AND ENHANCED CU FIELD STRETCHES FROM KDGW TO KCDR...KVTN AND THEN SHARPLY SOUTH THROUGH KLBF AND KMCK. ASSOCIATED ENHANCED CU FIELD IS POTENTIAL AREA FOR TSTM DEVELOPMENT THIS AFTN AND EVENING. WEAK UA DISTURBANCE IS OVER SERN MT AND TRANSLATING SWD. SHEAR IS NOT AS DEEPLY LAYERED AS IT WAS YESTERDAY SUGGESTING LESS POTENTIAL FOR SEVERE WEATHER. && .DISCUSSION... INCLUDED ISOLATED STORMS LATE THIS AFTN AND TONIGHT FOR 1500 TO 2500 CAPE...MODEST SHEAR AND NO CIN. THE NAM12 AND TO A LESSER EXTENT THE GFS INDICATE ISOLATED AFTN OR EVENING TSTMS SUNDAY AND MONDAY. ACTIVITY APPEARS TO BE DIURNALLY FORCED. OTHERWISE THE FCST IS DRY WITH A SIGNIFICANT WARMING TREND THIS WEEKEND AND CONTINUING THROUGH FRIDAY. THE ATM IS EXPECTED TO REMAIN CAPPED AT 14 TO 15C AT H7 AND H5 TEMPS WARM TO -5C BY MIDWEEK. THUS THE ATM WILL GRADUALLY BECOME QUASI BAROTROPIC OR SUBTROPICAL IN NATURE. ALL DATA SUPPORTS VERY WARM WEATHER SUNDAY THROUGH FRIDAY. THE ONLY QUESTION IS HOW WARM. THE UPPER LEVEL RIDGE IS FCST TO BUILD DIRECTLY OVER NEB NEXT WEEK. THIS WOULD PRODUCE THE DEEPEST VERTICAL MIXING AND WARMEST TEMPS FARTHER NORTH ACROSS THE DAKOTAS. THUS THE FCST FOR NEB IS FOR VERY WARM BUT NOT RECORD OR NEAR RECORD WARM TEMPS. TEMPS SATURDAY THROUGH MONDAY ARE A BLEND OF THE NAM12 TEMPS AND GUIDANCE. THE NAM12 WAS COOLER THAN THE GUIDANCE SATURDAY AND SUNDAY BUT WARMER MONDAY. MAX TEMPS WERE GRADUALLY RAMPED UP TO THE UPPER 90S TO 100 BY MONDAY. THEREAFTER THE FCST TEMPS CLOSELY FOLLOW THE HPC GRIDS WHICH CALL FOR 90S FOR THE REST OF THE WEEK. NO SIGNIFICANT RAINFALL IS EXPECTED NEXT WEEK AND CONDITIONS COULD GRADUALLY DRY OUT SO THAT PERHAPS NEAR 100F WOULD BE COMMON BY THE END OF THE WEEK BUT THIS IS SOMEWHAT SPECULATIVE AT THIS POINT. LATER FCSTS COULD VERY WELL BE AIMING FOR THIS MARK. IN FACT THE MEDIUM RANGE FCST INDICATES THE UPPER LEVEL RIDGE REMAINS PARKED OVER THE CNTL AND NRN PLAINS THROUGH SUNDAY 10 DAYS OUT AND THE 14 DAY FCST IS FOR THIS RIDGE TO REMAIN NEARLY STATIONARY WITH ABOVE NORMAL TEMPS. THUS ALL INDICATIONS ARE AN EXTENDED PERIOD OF ABOVE NORMAL TEMPERATURES AND BELOW NORMAL RAINFALL IS ABOUT TO BEGIN. && .AVIATION... ISOLATED TO SCATTERED CONVECTION WILL BE PRESENT IN THE VCNTY OF WESTERN 098...264 AND 274 TWEB ROUTES THROUGH THE LATE EVENING HOURS. HAIL AND GUSTY WINDS WILL BE A THREAT TO LIGHT AIRCRAFT NEAR THESE ROUTES AND SHOULD BE AVOIDED. OTHERWISE MAINLY VFR CONDITIONS ARE EXPECTED...ALTHOUGH MVFR CONDITIONS WITH LIGHT FOG NEAR 3 MILES MAY BE POSSIBLE ALONG THE PLATTE RIVER VALLEY NEAR SUNRISE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Jul 13, 3:32 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT FRI JUL 13 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-141200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 332 PM CDT FRI JUL 13 2007 /232 PM MDT FRI JUL 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH THE LATE EVENING HOURS ACROSS THE SANDHILLS INTO PORTIONS OF SOUTHWEST NEBRASKA. LOW LEVEL IS PRESENT...BUT LIMITED...SO WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER A FEW STORMS MAY BE CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WIND GUSTS OVER 60 MPH THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GRASSLAND FIRE DANGER MAY BECOME EXTREME SATURDAY THROUGH WEDNESDAY ACROSS THE EASTERN PANHANDLE...GRANT AND WESTERN CHERRY COUNTIES. THE GREATEST FIRE DANGER WILL BE IN THE AFTERNOON HOURS AS HIGH TEMPERATURES SURGE INTO THE UPPER 90S TO AROUND 100 DEGREES. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 15 TO 20 PERCENT EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, Jul 13, 8:25 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
825 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL SUTHERLAND 41.16N 101.13W
07/13/2007 U1.00 INCH LINCOLN NE LAW ENFORCEMENT
SUTHERLAND FIRE DEPARTMENT REPORTED AT LEAST 100 HOMES
WITH MAJOR ROOF AND WINDOW DAMAGE. MAJOR CROP LOSSES
REPORTED AS WELL. ASSESSMENT STILL ONGOING. WHETHER
DAMAGE CAUSED BY HAIL, WIND, TORNADO, OR A COMBINATION
UNKNOWN AT THIS TIME.
&&
AODERLocal storm report, Jul 13, 8:41 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 NNE THEDFORD 42.05N 100.54W
07/13/2007 E1.00 INCH THOMAS NE PUBLIC
NICKEL TO QUARTER SIZED HAIL REPORTED.
&&
AODERLocal storm report, Jul 13, 8:51 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
851 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 21 NNE HYANNIS 42.28N 101.60W
07/13/2007 E1.25 INCH CHERRY NE PUBLIC
&&
AODERLocal storm report, Jul 13, 9:07 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
907 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL HAMLET 40.38N 101.24W
07/13/2007 E1.75 INCH HAYES NE PUBLIC
&&
AODERLocal storm report, Jul 13, 9:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
910 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 4 SSW TRYON 41.50N 100.97W
07/13/2007 E0.88 INCH MCPHERSON NE PUBLIC
&&
AODERLocal storm report, Jul 13, 9:11 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
911 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL MULLEN 42.04N 101.04W
07/13/2007 E1.00 INCH HOOKER NE FIRE DEPT/RESCUE
PEA TO QUARTER SIZED HAIL REPORTED.
0525 PM HAIL 4 N THEDFORD 42.04N 100.57W
07/13/2007 E1.00 INCH THOMAS NE LAW ENFORCEMENT
0530 PM HAIL 14 NNW NORTH PLATTE 41.32N 100.88W
07/13/2007 E1.25 INCH LINCOLN NE PUBLIC
0546 PM HAIL 15 S MULLEN 41.82N 101.04W
07/13/2007 E3.00 INCH HOOKER NE CO-OP OBSERVER
PEA SIZED TO 3 INCH STONES HAIL REPORTED.
0600 PM HAIL 5 NNE THEDFORD 42.05N 100.54W
07/13/2007 E1.00 INCH THOMAS NE PUBLIC
NICKEL TO QUARTER SIZED HAIL REPORTED.
0610 PM HAIL 15 NNW TRYON 41.76N 101.06W
07/13/2007 E1.75 INCH HOOKER NE PUBLIC
0618 PM HAIL 4 NE HERSHEY 41.20N 100.95W
07/13/2007 E1.75 INCH LINCOLN NE TRAINED SPOTTER
0620 PM HAIL NORTH PLATTE 41.13N 100.77W
07/13/2007 E1.00 INCH LINCOLN NE NWS EMPLOYEE
0622 PM HAIL 10 NW NORTH PLATTE 41.24N 100.91W
07/13/2007 E1.75 INCH LINCOLN NE PUBLIC
0624 PM HAIL 2 S NORTH PLATTE 41.10N 100.77W
07/13/2007 E1.25 INCH LINCOLN NE NWS EMPLOYEE
0627 PM HAIL 6 W NORTH PLATTE 41.13N 100.89W
07/13/2007 E2.75 INCH LINCOLN NE LAW ENFORCEMENT
GOLF BALL TO BASEBALL SIZED HAIL REPORTED.
0630 PM HAIL 2 W NORTH PLATTE 41.13N 100.81W
07/13/2007 E1.50 INCH LINCOLN NE PUBLIC
0640 PM HAIL 5 SSE HERSHEY 41.09N 100.96W
07/13/2007 E1.75 INCH LINCOLN NE CO-OP OBSERVER
0700 PM HAIL 21 NNE HYANNIS 42.28N 101.60W
07/13/2007 E1.25 INCH CHERRY NE PUBLIC
0718 PM TORNADO 7 S SUTHERLAND 41.06N 101.13W
07/13/2007 LINCOLN NE TRAINED SPOTTER
BRIEF TOUCHDOWN REPORTED.
0718 PM HAIL 5 N HERSHEY 41.23N 101.00W
07/13/2007 E1.75 INCH LINCOLN NE CO-OP OBSERVER
0720 PM HAIL HERSHEY 41.16N 101.00W
07/13/2007 E1.75 INCH LINCOLN NE LAW ENFORCEMENT
0725 PM HAIL 1 NE SUTHERLAND 41.17N 101.11W
07/13/2007 E2.75 INCH LINCOLN NE LAW ENFORCEMENT
0729 PM HAIL SUTHERLAND 41.16N 101.13W
07/13/2007 E1.75 INCH LINCOLN NE LAW ENFORCEMENT
0750 PM HAIL 8 N WALLACE 40.95N 101.16W
07/13/2007 E1.75 INCH LINCOLN NE LAW ENFORCEMENT
0805 PM HAIL SUTHERLAND 41.16N 101.13W
07/13/2007 U1.00 INCH LINCOLN NE LAW ENFORCEMENT
SUTHERLAND FIRE DEPARTMENT REPORTED AT LEAST 100 HOMES
WITH MAJOR ROOF AND WINDOW DAMAGE. MAJOR CROP LOSSES
REPORTED AS WELL. ASSESSMENT STILL ONGOING. WHETHER
DAMAGE CAUSED BY HAIL, WIND, TORNADO, OR A COMBINATION
UNKNOWN AT THIS TIME.
0805 PM HAIL 15 SW MULLEN 41.89N 101.25W
07/13/2007 E1.75 INCH HOOKER NE PUBLIC
0905 PM HAIL HAMLET 40.38N 101.24W
07/13/2007 E1.75 INCH HAYES NE PUBLIC
0910 PM HAIL 4 SSW TRYON 41.50N 100.97W
07/13/2007 E0.88 INCH MCPHERSON NE PUBLIC
&&
AODERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:15 PM CDT | Tornado Warning | LBF | Lincoln | 45 min |
| Jul 13, 7:27 PM CDT | Tornado Warning | LBF | Lincoln | 33 min |
| Jul 13, 7:59 PM CDT | Tornado Warning | LBF | Lincoln | 46 min |
| Jul 13, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 44 min |
| Jul 13, 8:23 PM CDT | Tornado Warning | LBF | Hayes | 52 min |
| Jul 13, 8:46 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.